Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: ?
Life Threatening? No
Write-up: vasovagal reaction to the injection; Cardiac arrest; convulsions; quickly lost consciousness; Initial information was received on 27-Oct-2020 regarding an unsolicited valid serious case from the other health care professional. This case involves a 87-years-old female patient who quickly lost consciousness (loss of consciousness), cardiac arrest, convulsions (seizure) and vasovagal reaction to the injection (presyncope), while she received INFLUENZA USP TRIVAL A-B HIGH DOSE SUBVIRION VACCINE [FLUZONE HIGH DOSE]. Patient had underlying heart conditions. Concomitant medication, medical treatments, vaccinations and family history were not provided. On 26-Oct-2020, the patient received a dose of 0.5 mL suspect INFLUENZA USP TRIVAL A-B HIGH DOSE SUBVIRION VACCINE Suspension for injection in pre-filled syringe (lot number: UJ449AB, expiry date not reported) via an unknown route at an unknown administration site for prophylactic vaccination. On 26-Oct-2020, the patient had cardiac arrest, quickly lost consciousness (loss of consciousness) and convulsions (seizure) (serious events) same day following the administration of INFLUENZA USP TRIVAL A-B HIGH DOSE SUBVIRION VACCINE. These events were assessed as medically significant and cardiac arrest was leading to death. Coroner confirmed that it was not caused by the vaccine but a vasovagal reaction to the injection (presyncope) occurred (unknown latency) following the administration of INFLUENZA USP TRIVAL A-B HIGH DOSE SUBVIRION VACCINE. It was reported that 25 other residents received the same vaccine but there were no adverse reactions. Details of laboratory data were not reported. It was not reported if the patient received any corrective treatment. It was unknown if an autopsy was done. The cause of death was reported as Cardiac arrest. Additional information was received on 12-Nov-2020. New event cardiac arrest was added. Cause of death was updated.; Sender''s Comments: Additional information received on 12-Nov-2020 changes the previous assessment of the case. This case concerns a 87-year-old female patient who had cardiac arrest, loss of consciousness, seizure, and presyncope after vaccination with FLUZONE HIGH DOSE. Patient had underlying heart conditions (unspecified). It was reported that Coroner confirmed that it was not caused by the vaccine but a vasovagal reaction to the injection. The cause of death was cardiac arrest. Further information regarding autopsy result and lab tests ruling out alternate etiologies were not reported. Based upon the reported information, the role of the suspect vaccine cannot be assessed.; Reported Cause(s) of Death: cardiac arrest
Copyright © 2021 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166